Alert archive / Virginia / Wind Advisories in 2005

Wind Advisory 1, NWS Blacksburg, VA

October 25, 200521 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Oct 25, 2005, 5:25 AM EDT for 21 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Oct 25, 2005, 4:00 PM EDT. It was in force for 16 days.

The area

The counties it named.

The facts

Issued
Oct 25, 2005, 5:25 AM EDT (09:25 UTC)
In effect from
Oct 25, 2005, 4:00 PM EDT
Expired
Nov 10, 2005, 2:48 PM EST
In force
16 days
Issued by
NWS Blacksburg, VA
All 24 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 23 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 9.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2005-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2005-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -135 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-135 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 250926 AAA
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 AM EDT TUE OCT 25 2005

NCZ001-002-018-VAZ010>020-251715-
/X.NEW.KRNK.WI.Y.0001.051025T2000Z-051026T0800Z/
ASHE-ALLEGHANY-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS
525 AM EDT TUE OCT 25 2005

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT 
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT 
WEDNESDAY. 

NORTHWEST WINDS WILL INCREASE TODAY.  SUSTAIN WINDS WILL RANGE 
BETWEEN 15 TO 25 MPH WITH GUSTS AROUND 45 MPH THIS AFTERNOON AND 
TONIGHT. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

VAZ022>024-251715-
/X.NEW.KRNK.WI.Y.0001.051025T2000Z-051026T0800Z/
ROANOKE-BOTETOURT-ROCKBRIDGE-
INCLUDING THE CITIES OF...SALEM...FINCASTLE...LEXINGTON
525 AM EDT TUE OCT 25 2005

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EDT WEDNESDAY. 

NORTHWEST WINDS WILL INCREASE TODAY.  WIND GUSTS OF 45 MILES AN HOUR 
ARE POSSIBLE LATER TODAY AND TONIGHT...ESPECIALLY IN THE HIGHER 
ELEVATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
9 follow-up statements
000 
WWUS71 KRNK 251610 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1210 PM EDT TUE OCT 25 2005

NCZ001-002-018-VAZ010>020-022>024-260015-
/X.CON.KRNK.WI.Y.0001.051025T2000Z-051026T0800Z/
ASHE-ALLEGHANY-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON
1210 PM EDT TUE OCT 25 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT WEDNESDAY. 

NORTHWEST WINDS WILL INCREASE THIS AFTERNOON.  SUSTAINED WINDS WILL 
RANGE BETWEEN 15 TO 25 MPH WITH GUSTS AROUND 45 MPH FROM LATE
THIS AFTERNOON INTO TONIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JJ
000 
WWUS71 KRNK 251954
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT TUE OCT 25 2005

NCZ001-002-018-VAZ010>020-022>024-260400-
/X.CON.KRNK.WI.Y.0001.051025T2000Z-051026T0800Z/
ASHE-ALLEGHANY-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON
354 PM EDT TUE OCT 25 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. 

NORTHWEST WINDS WILL INCREASE THROUGH THE EVENING. SUSTAINED WINDS WILL
RANGE BETWEEN 15 TO 25 MPH WITH GUSTS AS HIGH AS 50
MPH...ESPECIALLY ALONG THE HIGH TERRAIN AND THROUGH WEST TO EAST
MOUNTAIN GAPS. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION ALONG INTERSTATE 77 AND
81...AS WELL AS ROADS ALONG MOUNTAINTOPS.

$$
000 
WWUS71 KRNK 090903
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
403 AM EST WED NOV 9 2005

...VERY WINDY CONDITIONS FOR LATE TONIGHT AND THURSDAY...

.A STRONG COLD FRONT IS GOING TO SWEEP ACROSS THE MOUNTAINS THIS
EVENING. WINDS ARE GOING TO INCREASE BEHIND THIS FRONT...WITH
GUSTS UP TO 50 MPH EXPECTED IN THE HIGHER TERRAIN OF NORTHWEST
NORTH CAROLINA AND SOUTHWEST VIRGINIA.

NCZ001-002-018-VAZ015>017-091715-
/O.NEW.KRNK.WI.Y.0001.051110T0500Z-051110T2300Z/
ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-FLOYD-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX...FLOYD
403 AM EST WED NOV 9 2005

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
THURSDAY. 

WINDS ARE GOING TO INCREASE TO 20 TO 35 MPH LATE TONIGHT AND GUST
UP TO 50 MPH ACROSS THE HIGHER TERRAIN. THE WINDS WILL BE STRONGEST
AROUND DAYBREAK TO NOON THURSDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALSO...SECURE ANY LOOSE OUTDOOR OBJECTS
BEFORE HEADING IN FOR THE EVENING...SUCH AS TRASH CANS OR LAWN 
FURNITURE.

$$

05
000 
WWUS71 KRNK 091534 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 AM EST WED NOV 9 2005

...VERY WINDY CONDITIONS FOR LATE TONIGHT AND THURSDAY...

.A STRONG COLD FRONT IS GOING TO SWEEP ACROSS THE MOUNTAINS THIS
EVENING. WINDS ARE GOING TO INCREASE BEHIND THIS FRONT...WITH
GUSTS UP TO 50 MPH EXPECTED IN THE HIGHER TERRAIN OF NORTHWEST
NORTH CAROLINA AND SOUTHWEST VIRGINIA.

NCZ001-002-018-VAZ015>017-092345-
/O.CON.KRNK.WI.Y.0001.051110T0500Z-051110T2300Z/
ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-FLOYD-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX...FLOYD
1034 AM EST WED NOV 9 2005

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EST THURSDAY...


NORTHWEST WINDS ARE GOING TO INCREASE TO 20 TO 35 MPH LATE TONIGHT
AND GUST UP TO 50 MPH ACROSS THE HIGHER TERRAIN. THE WINDS WILL BE
STRONGEST AROUND DAYBREAK TO NOON THURSDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALSO...SECURE ANY LOOSE OUTDOOR OBJECTS
BEFORE HEADING IN FOR THE EVENING...SUCH AS TRASH CANS OR LAWN
FURNITURE.

$$
000 
WWUS71 KRNK 091831
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
131 PM EST WED NOV 9 2005

...STRONG WINDS LATE TONIGHT INTO THURSDAY AFTERNOON...

.A STRONG COLD FRONT IS GOING TO SWEEP ACROSS THE MOUNTAINS LATE THIS
EVENING. WINDS ARE GOING TO INCREASE BEHIND THIS FRONT...WITH
GUSTS UP TO 50 OR 55 MPH EXPECTED IN THE HIGHER TERRAIN OF
NORTHWEST NORTH CAROLINA AND WESTERN VIRGINIA.

VAZ011-014-018>020-100245-
/O.EXA.KRNK.WI.Y.0001.051110T0500Z-051110T2300Z/
GILES-MONTGOMERY-CRAIG-ALLEGHANY-BATH-
INCLUDING THE CITIES OF...PEARISBURG...RADFORD...BLACKSBURG...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
131 PM EST WED NOV 9 2005

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
THURSDAY. 

NORTHWEST WINDS ARE GOING TO INCREASE TO 20 TO 35 MPH LATE
TONIGHT AND GUST UP TO 50 MPH ACROSS THE HIGHER TERRAIN. THE
WINDS WILL BE STRONGEST AROUND DAYBREAK TO NOON THURSDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALSO...SECURE ANY LOOSE OUTDOOR OBJECTS
BEFORE HEADING IN FOR THE EVENING...SUCH AS TRASH CANS OR LAWN
FURNITURE.

$$

NCZ001-002-018-VAZ015>017-100245-
/O.CON.KRNK.WI.Y.0001.051110T0500Z-051110T2300Z/
ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-FLOYD-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX...FLOYD
131 PM EST WED NOV 9 2005

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EST THURSDAY...

NORTHWEST WINDS ARE GOING TO INCREASE TO 20 TO 35 MPH LATE
TONIGHT AND GUST UP TO 55 MPH ACROSS THE HIGHER TERRAIN. THE WINDS
WILL BE STRONGEST AROUND DAYBREAK TO NOON THURSDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALSO...SECURE ANY LOOSE OUTDOOR OBJECTS
BEFORE HEADING IN FOR THE EVENING...SUCH AS TRASH CANS OR LAWN
FURNITURE.

$$
000 
WWUS71 KRNK 100224
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 PM EST WED NOV 9 2005

...STRONG WINDS LATE TONIGHT INTO THURSDAY AFTERNOON...

.A STRONG COLD FRONT IS GOING TO SWEEP ACROSS THE MOUNTAINS TONIGHT.
WINDS ARE GOING TO INCREASE BEHIND THIS FRONT... WITH GUSTS UP TO
50 TO 55 MPH EXPECTED IN THE HIGHER TERRAIN OF NORTHWEST NORTH
CAROLINA AND WESTERN VIRGINIA.

NCZ001-002-018-VAZ011-014>020-101030-
/O.CON.KRNK.WI.Y.0001.051110T0500Z-051110T2300Z/
ASHE-ALLEGHANY-WATAUGA-GILES-MONTGOMERY-GRAYSON-CARROLL-FLOYD-
CRAIG-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...
FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
924 PM EST WED NOV 9 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY. 

NORTHWEST WINDS ARE GOING TO INCREASE TO 20 TO 35 MPH LATE
TONIGHT AND GUST UP TO 50 TO 55 MPH ACROSS THE HIGHER TERRAIN. THE
WINDS WILL BE STRONGEST AROUND DAYBREAK TO NOON THURSDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALSO...SECURE ANY LOOSE OUTDOOR OBJECTS
SUCH AS TRASH CANS OR LAWN FURNITURE.

$$

05
000 
WWUS71 KRNK 100846
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 AM EST THU NOV 10 2005

...STRONG WINDS INTO THURSDAY AFTERNOON...

.WINDS ARE GOING TO INCREASE TODAY. GUSTS UP TO 50 TO 55 MPH
EXPECTED IN THE HIGHER TERRAIN OF NORTHWEST NORTH CAROLINA AND
WESTERN VIRGINIA. WINDS SHOULD SUBSIDE THIS EVENING AS HIGH
PRESSURE BUILDS EAST INTO THE REGION.

NCZ001-002-018-VAZ011-014>020-101700-
/O.CON.KRNK.WI.Y.0001.000000T0000Z-051110T2300Z/
ASHE-ALLEGHANY-WATAUGA-GILES-MONTGOMERY-GRAYSON-CARROLL-FLOYD-
CRAIG-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...
FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
346 AM EST THU NOV 10 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

NORTHWEST WINDS 15 TO 35 MPH...WITH GUSTS AS HIGH AS 50 TO 55 MPH
CAN BE EXPECTED THROUGH TODAY. THE STRONGEST WINDS WILL OCCUR THIS
MORNING...AND ESPECIALLY ALONG THE HIGHER TERRAIN OF THE BLUE
RIDGE AND ALLEGHANYS. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE CAUTION IF TRAVELING ALONG THE BLUE
RIDGE PARKWAY OR INTERSTATE 77 IN SOUTHWEST VIRGINIA...INTO
NORTHWEST NORTH CAROLINA.

$$
000 
WWUS71 KRNK 101534 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 AM EST THU NOV 10 2005

...STRONG WINDS CONTINUE INTO THIS AFTERNOON...

.STRONG WESTERLY WINDS WILL CONTINUE TO PERSIST THIS AFTERNOON AS
HIGH PRESSURE BUILDS EAST INTO THE REGION.

NCZ001-002-018-VAZ011-014>020-102300-
/O.CON.KRNK.WI.Y.0001.000000T0000Z-051110T2300Z/
ASHE-ALLEGHANY-WATAUGA-GILES-MONTGOMERY-GRAYSON-CARROLL-FLOYD-
CRAIG-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...
FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
1034 AM EST THU NOV 10 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

NORTHWEST WINDS AT 15 TO 35 MPH...WITH GUSTS AS HIGH AS 50 TO 55
MPH CAN BE EXPECTED INTO THIS AFTERNOON. THE STRONGEST WINDS WILL
OCCUR EARLY THIS AFTERNOON...ESPECIALLY ALONG THE HIGHER TERRAIN
OF THE BLUE RIDGE IN NORTHWEST NORTH CAROLINA AND IN THE
ALLEGHANY MOUNTAINS AROUND HOT SPRINGS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE CAUTION IF TRAVELING ALONG THE BLUE
RIDGE PARKWAY OR INTERSTATE 77 IN SOUTHWEST VIRGINIA...INTO
NORTHWEST NORTH CAROLINA.

$$
000 
WWUS71 KRNK 101948 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EST THU NOV 10 2005

NCZ001-002-018-VAZ011-014>020-102100-
/O.CAN.KRNK.WI.Y.0001.000000T0000Z-051110T2300Z/
ASHE-ALLEGHANY-WATAUGA-GILES-MONTGOMERY-GRAYSON-CARROLL-FLOYD-
CRAIG-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...
FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
248 PM EST THU NOV 10 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

WESTERLY WINDS HAVE DECREASED THIS AFTERNOON AND SHOULD CONTINUE
TO DIMINISH EARLY THIS EVENING AS HIGH PRESSURE BUILDS INTO THE
AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 25, 3:51 AM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 25, 3:51 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 AM EDT TUE OCT 25 2005

.SHORT TERM (TODAY AND TONIGHT)...
COMPLEX FORECAST CONTINUES. AT 06 UTC...UPPER LEVEL 500 MB LOW WAS
CENTERED NEAR HTS. DIFFLUENT FLOW NORTH AND EAST OF THE LOW WAS
RESULTING IN CONVEYOR BELT OF PRECIP FROM ERN VA...NORTHWEST INTO
WRN PA. WRAP AROUND COLD AIR ADVECTION PRECIP WAS OCCURRING FROM
WRN OH TO ERN KY.

SINCE MIDNIGHT...LITTLE OR NO PRECIP HAS FALLEN WITHIN THE CWA.
BUCKINGHAM COUNTY WAS ON THE WRN FRINDGE OF THE ERN VA CONVEYOR
BELT OF PRECIP. ELSEWHERE...JUST A FEW SPRINKELS OR FLURRIES.

CONCERN GOING FORWARD... IS FOR PRECIP WRAPPING AROUND THE UPPER
LOW TO MOVE BACK INTO THE FCST AREA AS THE UPPER LOW BEGINS TO
MOVE EAST. MODEL FCSTS SUGGEST THE CURRENT DRY SLOT THAT WE ARE IN
NOW WILL FILL AFTER 12 UTC WITH PRECIP SPREADING BACK INTO THE
FCST AREA FROM THE WEST. WHEN THIS OCCURS...CONCERN IS THAT PRECIP
WILL FALL AS AN ACCUMULATING SNOW...ESPECIALLY IN THE HIGHER
ELEVATIONS WHERE THE TEMPS WILL BE COLD ENOUGH FOR THE SNOW TO
STICK. IN THE LOWER ELEVATIONS...ANTICIPATE JUST A WHITE RAIN WITH
THE SNOW MELTING ON CONTACT. MODEL QPF SUGGESTS THAT UPWARDS OF A
HALF INCH OF LIQUID MAY FALL ON OUR WESTERN SLOPES BETWEEN 12 UTC
THIS MORNING AND 12 UTC WEDNESDAY. IF THIS VERIFIES...LOCATIONS
SUCH AS QUINWOOD IN WESTERN GREENBRIER COUNTY...ALONG WITH SOME OF
THE HIGHER MOUNTAIN TOPS...SUCH AS MT ROGERS...COULD SEE A HALF
FOOT OF SNOW.

ATTM WILL ISSUE WINTER WEATHER ADVISORY FOR THE FAR WESTERN
COUNTIES WITHIN THE CWA. MAIN CONCERN IS ELEVATIONS ABOVE 3500 FEET
WHERE TEMPS WILL REMAIN CLOSE TO FREEZING THE ENTIRE DAY. THESE
ELEVATIONS COULD EASIALLY SEE 2 TO 4 INCHES OF ACCUMULATION. ANY
ACCUMULATION IN THE LOWER ELEVATIONS WILL BE DEPENDANT ON PRECIP
INTENSITY. IF IT SNOWS HARD ENOUGH IT COULD ACCUMLATE ON THE
GRASS.

ASIDE FROM THE WINTRY PRECIP...ANOTHER CONCERN IS THE WIND. AS THE
UPPER LOW BEGINS TO MOVE EAST...A STRONG CROSS BARRIER FLOW WILL
DEVELOP. MODELS ARE FORECASTING 85H WINDS OF 50 KTS BY 00 UTC THIS
EVENING. THIS WILL LIKELY RESULT IN SOME SURFACE WIND GUSTS OF 40
KTS ALONG THE LEE SLOPES. FOR THIS REASON...WILL POST A WIND
ADVISORY ALONG THE ERN SLOPES BEGINNING THIS AFTERNOON.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...

DID NOT MAKE ANY SIGNIFICANT CHANGE TO THE EXTENDED FCST. THE
UPPER AIR PATTERN REMAINS HIGHLY AMPLIFIED WITH A TROF IN THE
EASTERN CONUS. TEMPS THROUGH THIS UPCOMING WEEKEND LOOK COLDER
THAN NORMAL.

&&

.AVIATION...
A DEEP UPPER LOW WILL SWING AN ADDITIONAL BOUT OF SHORTWAVE ENERGY
INTO THE REGION TODAY...AND THE PRESSURE GRADIENT WILL BE
INCREASING. THE RESULT WILL BE A CONTINUATION INTO THIS EVENING OF
MVFR OR LOWER CEILINGS FOR THE SE WV TAF SITES ALONG WITH MVFR OR
LOWER VISIBILITIES DUE TO SNOW SHOWERS...ESPECIALLY IN THE
LEWISBURG AREA. FOR THE SW VA TAF SITES...DOWNSLOPING CONDITIONS
SHOULD LIMIT CLOUD COVER...BUT WHERE A CEILING EXISTS...IT SHOULD
BE ON THE LOW END OF VFR...AROUND 4000 FT AGL. WINDS WILL INCREASE
TODAY FROM THE NORTHWEST EASILY INTO THE 15 TO 20 KTS PREVAILING
RANGE WITH GUSTS AROUND 25 KTS POSSIBLE IN THE PIEDMONT
POSSIBLE...AND GUSTS AROUND 30 KTS LIKELY FOR THE BLUE RIDGE AND AREAS
WEST. THESE GUSTY CONDITIONS SHOULD CONTINUE INTO TUESDAY EVENING
AS WELL.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER WEATHER ADVISORY FOR VAZ007-009>012-015-020 FROM 8 AM
     TUESDAY TO 4 AM WEDNESDAY.
  ...WIND ADVISORY FOR VAZ010>020-022>024 FROM 4 PM TUESDAY TO 4 AM
     WEDNESDAY.
NC...WIND ADVISORY FOR NCZ001-002-018 FROM 4 PM TUESDAY TO 4 AM
     WEDNESDAY.
  ...WINTER WEATHER ADVISORY FOR NCZ001-018 FROM 8 AM TUESDAY TO 4
     AM WEDNESDAY.
WV...WINTER WEATHER ADVISORY FOR WVZ042>045 FROM 8 AM TUESDAY TO 4
     AM WEDNESDAY.
&&
Hazardous weather outlook, Oct 24, 7:03 PM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
703 PM EDT MON OCT 24 2005

NCZ001-002-018-VAZ007-009>020-WVZ042>045-250930-
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
703 PM EDT MON OCT 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S
AND LOWER 30S ESPECIALLY ACROSS THE DEEPER VALLEYS WHERE LIGHTER
WINDS WILL OCCUR. THUS A FREEZE WARNING IS IN EFFECT FOR THE
MOUNTAINS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-250930-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
703 PM EDT MON OCT 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Virginia, 2005Wind Advisories in North Carolina, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.